Should I let my doctor know I take vitamin B9?

Advertisement
Advertisement
Yes, you should tell your doctor that you are planning to use vitamin B9 (also known as folic acid or folate), especially if you are also taking certain other medications, like phenytoin, primidone, methotrexate, barbiturates, nitrofurantoin, tetracycline or pyrimethamine, as these drugs may interact with vitamin B9. If you think you have a folic acid deficiency because you are feeling symptoms of anemia, speak with your doctor before beginning vitamin B9 therapy; you could actually have a different diagnosis or require different treatment. If you are using folic acid because you are pregnant and have not yet discussed your doses with your doctor, you may need to do so to ensure you are getting the appropriate dose. Discuss any concerns you have with your doctor if you are unsure of the effects of vitamin B9.

Continue Learning about Vitamin B9

Important: This content reflects information from various individuals and organizations and may offer alternative or opposing points of view. It should not be used for medical advice, diagnosis or treatment. As always, you should consult with your healthcare provider about your specific health needs.